Good evening from a beautiful Surrey.
12 days ago, I began posting about the Near Death Experience phenomenon. I mentioned the Near Death Experience of Mary Jo Rapini and provided links to the amazing research undertaken by Near Death Experience Research Foundation co-founder, Dr. Jeffery Long. I shared my Sister’s description of the moments experienced immediately after releasing one’s connections with the mortal body. I began to disclose that I, too, had experienced what could be classed as a Near Death Experience and promised to share this experience with you.
The following is a continuation excerpt from Chapter 13 of The Journey’s Book One, ‘The End of the Beginning’
LEAVING THE PHYSICAL PLANE (Part Two)
“In the months following my Sister’s passing, I suffered a resurgence of the asthma that blighted my early childhood. Inhaled asthma medication was not as effective as it had been in the past. Such was the severity of the resurgence, the family doctor decided on a more extreme course of action, prescribing steroid medication by the name of prednisolone. A month’s worth of tablets was duly dished out. The daily dosage was set and I was asked to return once I had finished taking the course.
Curiously, during the final months of her life, my Sister had also been taking the same medication. Prednisolone was, at that stage, routinely prescribed to cancer patients, to counter the more dramatic side effects of chemotherapy or radiotherapy. The body’s immune system is severely compromised during cancer treatment. The patient’s appetite is also severely impaired. Prednisolone serves a dual purpose in this regard – taking on the role as the body’s artificial immune system and boosting the patient’s flagging appetite. Gradual withdrawal from the medication is a necessity and the process of withdrawal is applied with great caution.
Coming to the end of my prescription, I was aware that I couldn’t just stop taking the tablets. In retrospect, I should have called my GP for further advice but, being the somewhat strong-willed woman that I am, opted to control my own withdrawal from the medication. I reduced my twelve-a-day dose by half, to six-a-day. I had three days supply left and I stubbornly reasoned that three days would allow me sufficient time to withdraw safely from the medication. My stubbornness was almost my undoing.
Within 24 hours of reducing the dose, I was plagued by severe bouts of perspiration and palpitations. I was also overwhelmed by panic attacks. The asthma, the severity of which had receded at that point, was poking its head over the parapet once more. That evening, I felt so unwell, I had to leave work early.
During the early stages of the fifteen minute bus journey back to the village, I began to suffer an asthma attack. I reacted the way I had done since childhood – reached into my bag, pulled out the inhaler – just followed the normal procedure. The effectiveness of the medication was, quite frankly, almost completely useless. However, the medication offered enough of a respite for me to manage the walk from the village bus stop to my home, a ten minute walk away. Upon arrival at home, I was together enough to wheeze to my former partner that I was suffering from an asthma attack. I told him that I felt tired and desperately needed to sleep.
I fell asleep as soon as my body sunk into the sofa. I’m normally aware of my surroundings and the level of quality of sleep. This sleep, however, was different… very different. I was alert, more alert than I had ever felt before. Blanketed by a grey cloud which was rapidly metamorphosing into a rotational cylindrical shape, the sound of a rhythmic drumbeat filled the air. The tunnel walls darkened, becoming opaque in appearance. Sparkling stars of brilliant light began to glimmer through the walls. It was, without doubt, an amazing sight.
I felt alert, the most alert I had ever been in my entire life. The drumming, which had been increasing in volume over what seemed like many minutes, finally ceased. A quiet voice spoke within me. The voice told me I was dead. The tunnel brightened ahead of me. Fear was not the overriding emotion I felt at this stage. I felt safe – I was going home. Whilst I was standing in this beautiful secure cocoon, I became aware of a distant ringing sound. The ringing become louder… louder…
… I was jolted back to life by the sound. “That was weird…“, my former partner voiced quizzically. “No one was on the other end.” He placed the telephone back on the charger. Confused, I asked him what time it was. Only 10 minutes had passed since I had first stepped foot past the front door.
I told him what I had just experienced and his face turned ghostly white. He strongly felt the ‘phone call was from my Sister. Over the following days, my former partner contacted his sister – a qualified former nurse who had attained the level of matron prior to retiring to raise her children. Upon learning of the events prior to my experience, she explained that steroid withdrawal needed to be tapered with the utmost of care. My body was reacting from the withdrawal. Had I stopped taking the tablets completely, she explained, I would have entered renal failure, leading to certain death. She was completely surprised that we hadn’t needed to call an ambulance afterwards.
Would I say I had a Near Death Experience? I’m not really sure. All I can say with total certainty is that the experience was not frightening in any way. This had happened long before the dream visitation from my Grandfather, during which he had complained that he found the experience of passing from his old style of life to the new style of life as being too easy. Perhaps that’s why I chuckled when my Grandfather complained about that moment. I already knew he was right…”
My Sister has blessed me with her insights into life beyond the Earthly realm. What she has shared with me tallies uncannily with the wealth of information shared by many NDE Experiencers – offering intriguing parallels which shall be contemplated further in Part Three.
(*1) ‘A Journey Into The Mysteries of Life (Lessons from the World Beyond): Book One – The End of the Beginning‘, W. Andreasson (pps 107-111)